So, I was extremely depressed in January after tapering off all my meds on my own (stupid). My doctor put me back on Wellbutrin, and we decided to try Prozac as an SSRI. The Prozac wasn't kicking in and I learned about the GeneSight genetic test for antidepressants. I asked for and had the task done. They never sent me a copy of the results.
After a month on the Prozac and no help, I also asked to go up from 300mg Wellbutrin XL to 450mg, and that seemed to help. I had an appointment mid-April and was mostly feeling better. He decided to keep me where I was at. I forgot to ask about the GeneSight results.
I generally feel good during the week but am miserable on the weekends. I generally lay in bed all day feeling depressed, binge eat, try and sleep as much as possible. I don't know if this is something that can be fixed with medication or if it is purely behavioral. My therapist suggests making plans for the weekend ahead of time and trying to make my weekends structured.
I finally got around to sending the doc a message on the patient portal asking about the GeneSight results. He responded that the report showed all my meds were good for me except Prozac. The test recommends Lexapro or Zoloft instead. He did not say anything about changing the Prozac.
For three days I have been trying to make an appointment to see the doctor. If I call I'm on hold for 10 minutes before leaving a message. I've also tried requesting an appointment with the patient portal. Nothing. So, I'm thinking about just messaging the doc (since I know he responds) and mention the problems I'm having on the weekends as well as concerns I have about staying on Prozac. I want to know if I should switch, or if I should just stay where I'm at since I'm basically doing good except no motivation and very depressed on the weekends.
What do you all think I should do? Ask the doctor online about switching, keep trying to make an appointment, or just try and add structure to the weekends and see if I can get by without a med change?
Current meds (all generic):
Wellburtrin XL: 450mg
hydroxyzine: 25mg 3x daily P.R.N.
Doctor has me on
200mg Lamictal [100mg bid]
750 mg Depakote [250mg tid]
When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!! I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
10am - up, had breakfast
11am – slight Brain “swishes” started (was out the entire day)
12pm – Stronger Brain zaps start
1:30pm – Lunch (meat, salad/veg)
2:30pm – Sudden extreme exhaustion
4pm - more brain zaps => ZAP ZAP ZAP! 🤯
7pm - Irritability starts
11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
...Night sweats…Restless legs.....
12am – Ruminations, feel weepy
..Insomnia ensues…(Toss & turn, sweaty/achey all night)
It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price. Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
So I’m stable, existing.....but still lacking will or any interest in living....
Anyone been diagnosed with Chronic Fatigue syndrome? I feel like maybe my symptoms are not due to depression. I do not want to start more meds because they don't solve the root problem. My mood is stable.
Symptoms: I lay in bed for hours, everything is draining, exhausting despite sleeping 10+ hours every night....Brain Fog....Moving Slow like I'm carrying lead.....Dry eye syndrome (I have RX for this)....Dry itchy skin (I have RX lotion for this)...Cold feet.....Low Blood pressure.....
I want to pursue other medical tests to rule out other causes. Tests so far:
Thyroid + antibodies (normal)
Vitamin D & Folate (normal after supplementation)
Iron (normal- but slightly low end)
Nutrition (I eat protein daily, healthy diet, avoid sugar)
I know I need to exercise again, but lately due to this lethargy I am really struggling to even shower and cook... it's totally debilitating.
My GP suggested maybe a Sleep test (although I don't snore in sleep). I will be getting some Cardio function tests. I'm ordering a sun lamp. is there anything else I could get checked out?
So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will.
So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
For example, today I'm splitting (some of) the 6am batch into two and taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play.
Cheers , Pete